Thunderstorm Wind, Union
- When
- July 25, 4:30 PM EST
- Where
- Union County, Luttrell
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.200, -83.733
Several barns and sheds were damaged and trees were downed in an area from Tater Valley Road to Clinch Valley Road near Grainger County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several barns and sheds were damaged and trees were downed in an area from Tater Valley Road to Clinch Valley Road near Grainger County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 25, 1:43 PM EST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 243 PM EDT TUE JUL 25 2006 .SHORT TERM (TONIGHT AND WEDNESDAY)...TOUGH TWO PERIODS AS MORE CLOUDS APPEAR THAN MODELS OR PREVIOUS FORECAST INDICATED. A LOT OF IT IS BLOW OFF FROM STORMS TO THE WEST AND SO ITS ALMOST IMPOSSIBLE TO FORECAST. TROUBLESOME UPPER TROF FILLING IN A LITTLE BUT SLOW TO MOVE OUT SO STILL PROVIDING LIFT IN AREA, ENABLING CONVECTION NOW FORMING OVER SW VA...NORTHERN PLATEAU...AND SE TN. EXPECT MORE STORMS/SHOWERS TO FORM IN NEXT FEW HOURS. WILL CONTINUE INTO EVENING SO HAVE NUDGED POPS UP EVERYWHERE. BIG PROBLEM WILL BE INCREASE OF LOW LEVEL MOISTURE AND SLOW MOVEMENT OF STORMS PRODUCING LOCALIZED FLOODING. EXPECT TO ISSUE SEVERAL URBAN/SMALL STREAM FLOOD ADVISORIES AND HOPING TO AVOID FLASH FLOODING. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...MODELS SHOW UPPER RIDGE CENTERED ACROSS THE EASTERN GULF COAST BUILDING NORTH INTO THE SOUTHERN APPALACHIANS DURING THE LATER HALF OF THE WEEK. WATER VAPOR SHOWS ABUNDANT TROPICAL MOISTURE OVER THE WESTERN GULF COAST WITH A GREAT DEAL OF CONVECTIVE ACTIVITY. BOTH THE GFS AND ECMWF SHOW THE TROPICAL MOISTURE ADVECTING NORTH AND EAST TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS FOR WEDNESDAY NIGHT THROUGH FRIDAY. THE ABUNDANT TROPICAL MOISTURE COMBINED WITH DAYTIME HEATING...LOCAL TERRAIN...AND OUTFLOW BOUNDARIES WILL INCREASE THE CHANCES OF THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. HAVE UPPED POPS TO HIGH CHANCE MOST LOCATIONS DURING THE LATTER HALF OF THE WEEK INTO THE WEEKEND. GIVEN PWS INCREASING TO 2 INCHES+ BY FRIDAY AND INTO THE WEEKEND...LOCALLY TORRENTIAL RAINS ARE ANTICIPATED WITH THE STRONGER STORMS. UPPER RIDGE WILL STRENGTHEN FOR MONDAY AND TUESDAY WITH INCREASING HOT AND MUGGY CONDITIONS. COVERAGE OF STORMS WILL LIKELY DECREASE...BUT MODEL SOUNDING CAPES SUGGEST THUNDERSTORM INTENSITY MAY INCREASE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 91 71 87 / 20 30 40 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 90 71 87 / 20 30 30 40 OAK RIDGE, TN 67 91 72 87 / 20 30 30 50 TRI CITIES AIRPORT, TN 62 89 66 87 / 30 30 20 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB/DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE JUL 25 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-260900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND WEAK FRONTAL BOUNDARY TO OUR SOUTH... MAY PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND EARLY TONIGHT. THEY WILL TEND TO BE MOST NUMEROUS DURING THE AFTERNOON OVER SOUTHWESTERN VIRGINIA AND NORTHEASTERN TENNESSEE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TYPICAL SUMMERTIME RAIN CHANCES CAN BE EXPECTED FOR THE REMAINDER OF THE WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCM
The Knoxville radar (KMRX), 30 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519478.